COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Back to Search Results |
| Model Number |
G09501 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter was found to be leaking following an ascitic tap procedure for a patient of unknown age and gender.On (b)(6)2025, a patient underwent an ascitic tap procedure in the department of surgical admissions (dosa).The procedure was completed successfully without complications, and the patient was subsequently returned to dosa for post-procedure drainage monitoring and management, as per standard outpatient protocol.The drain was inserted by the customer in the radiology department and was confirmed to be in situ, functioning correctly, and draining effectively without any signs of leakage at the time of departure.However, later that day, at approximately 16:00, the customer was contacted by reception and advised to call dosa regarding an issue with the drain.Upon contacting dosa, the customer spoke with a nurse who reported that leakage had occurred from the locking mechanism when the drain was unlocked for removal.The nurse indicated that a significant volume of fluid had leaked, saturating two absorbent pads ("blueys") and causing further spillage.A discussion was done to identify the exact source of the leak and to confirm whether the drain was properly closed upon removal.The nurse confirmed that the three-way tap had been closed at the time of removal.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
Additional Manufacturer Narrative
D2a - common device name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product code: gbo; lje.E1 - phone number: (b)(6), postal code: (b)(6).G2 - report source: internal personnel.H3 - device evaluated by mfg? - not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter leaked.On (b)(6) 2025, a patient underwent an ascitic tap procedure in the day of surgery admissions (dosa) department.The catheter was placed successfully in radiology without complications; the device was draining well with no leakage.After the procedure the patient returned to dosa for drainage monitoring and management per standard outpatient protocol.Later that day, at approximately 16:00 hr, the customer was contacted by reception and advised to call dosa regarding an issue with the drain.Upon contacting dosa, the customer spoke with a nurse who reported that leakage had occurred from the locking mechanism when the drain was unlocked for removal.The nurse indicated that a significant volume of fluid had leaked, saturating two absorbent pads ("blueys") and causing further spillage.A discussion was done to identify the exact source of the leak and to confirm whether the drain was properly closed upon removal.The nurse confirmed that the three-way tap had been closed at the time of removal.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode before release.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no product returned, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.While it is possible that the catheter experienced excessive force or tension while in the patient, this cannot be confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.